Medical Questions > Conditions and Diseases > Back Pain Forum

burning pain in left hip

Must Read
What structures make up the spine? We review basic spine anatomy here...before identifying potential causes of back pain....
Click here to learn about the most common causes of back pain, and things that increase your risk of backache. We cover lower back pain and upper back pain....
Back pain symptoms may seem obvious. But do you know when symptoms of back pain are more serious or when to see a doctor? Learn what action to take & when...
User Profile
I am 27 years old and have been experiencing severe pain and burning in my left hip and lower back ever since my son was born, 3years ago. During my epidural they hit a nerve and I just about jumped out of the bed. After 4 tries, the epidural never worked. I have done everything--physical therapy, chiropractor, CT scan, MRI, and I walk every day. Nothing is helping. The activity makes it worse. I am taking Skelaxin without any relief. I have also been diagnosed with insulin resistance. I am taking glucophage for that. I don't know what else to do. Any advice???
Did you find this post helpful?
|

replied January 5th, 2010
Extremely eHealthy
hi blessed_mom
it sounds like permanent nerve damage from botched shot. i suppose theyve told you there is no surgical solution. there a couple of high tech items you can look into.
1. the electronic spinal cord stimulator
2. the pain pump.
the stimulator sends a current of electricity into the spinal cord to interrupt the pain signals going to the brain.
google St. Jude SCS for web site and key in your zip code for nearest doctor.
the pain pump distributes a very small amount of narcotics to kill pain in your hip. the narcotics does not affect your brain.
google Spine Pain Pump for companies that have this system. Medtronics i believe is one of them....pete
|
Did you find this post helpful?

User Profile
replied January 5th, 2010
Community Volunteer
Hi blessed_mom,

Get a lawyer if nothing medically helps.

Good Luck,

Faded Rose
|
Did you find this post helpful?

replied January 5th, 2010
Extremely eHealthy
Hi Blessed_mom,

I'm sorry that you are having this problem since having your baby. Unfortunately, your problem can be a side effect of having the epidural anesthesia and it can also be the result of the problems that occurred and hitting the nerve.

Some questions for you.

How long have you been taking glucophage?

Have your symptoms become worse since starting on the glucophage?

Have you had blood work done to check your B12 levels in your blood and how much B12 you are absorbing?

The reason I ask these is that glucophage, taken in high doses and/or taken for more than 1 year can cause low levels of B12, and decrease B12 absorption anywhere from 10%-30%.

Low levels of B12 can cause nerve pain, increase existing nerve pain and cause permanent nerve damage.

It would be good to have those levels checked and if they are low, it is possible to switch to a different medication that doesn't cause the problem and/or take a B12 supplement.

A friend of mine developed this problem after only 6 months on glucophage and they thought she was bleeding internally somewhere. They put her on B12 meds and she had every test going to find some bleeding, nothing was found.

She also developed nerve pain in her lower back and legs, which she never had before.

Her B12 levels came up some with meds but not enough.

She finally insisted, as she is a nurse, being switched to a different medication, because she was convinced it was the glucophage causing the problem.

Her meds where switched, she stopped the B12 meds and within 6 weeks her blood work was normal, her sugar levels where fine, and her nerve pain in her legs and back pain where gone.

So it may be that the glucophage is causing some increased pain and nerve problems for you.

Have you talked with your doctors about taking one of the nerve pain medications to see if that would help? Something like Neurontin or Lyrica. It may provide you with some relief of the nerve pain and may decrease it completely.

It can make your head a bit fuzzy at first as you slowly start at a low dose and increase the dose over time to reach an effective dose.

It's worth asking about.

Good luck and keep us posted.

Fran
|
Did you find this post helpful?